MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer replaced the power supply and power cable.The unit passed all testing and operates within the manufacturing specifications.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an 840 ventilator had a smoking smell from the rear of the unit and an alarm was generated.The alarm code indicated a potential power supply issue.Although requested, it is unknown if a patient was connected to the ventilator at the time of the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the ventilator was on a patient at the time of the event.The ventilator continued to operate but the patient was transferred to another ventilator with no harm.
 
Additional Manufacturer Narrative
Product analysis: a power supply was returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned component was performed, no notable conditions were found.The returned component was installed into a test ventilator for analysis and functionality testing was performed, no errors were recorded in the diagnostic logs.An investigation was performed and the product analysis technician reported that no fault was found.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6909225
Report Number8020893-2017-07724
Device Sequence Number13616924
Product Code CBK
UDI-Device Identifier10884521076990
UDI-Public10884521076990
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220ASAA-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer10/03/2017
11/23/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date10/11/2017
12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1